Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2009, 4:07 AM CDT for 4 counties in Tennessee. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2009, 4:07 AM CDT (09:07 UTC)
- Expired
- Jul 5, 2009, 5:30 AM CDT
- In force
- 83 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:20 AM CDT | FLOOD | 12 N Waynesboro, TN | A FEW CANOOERS STRANDED OVERNIGHT ALONG THE BUFFALO RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 050907
FFWOHX
TNC081-101-135-181-051030-
/O.NEW.KOHX.FF.W.0044.090705T0907Z-090705T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
407 AM CDT SUN JUL 5 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
NORTH CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 AM CDT
* AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS MOVING EAST AT 30 MPH INTO PERRY...
HICKMAN...LEWIS AND NORTHERN WAYNE COUNTIES. MUCH OF THIS AREA HAD
RECEIVED 3 TO 5 INCHES OF RAIN OVERNIGHT ENDING AT 4 AM CDT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AND WILL
COMPOUND THE FLOODING IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3567 8801 3584 8795 3569 8737 3542 8753
3548 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:39 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 11:39 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1139 PM CDT SAT JUL 4 2009 .MESOSCALE UPDATE... LOOKS LIKE STORMS ARE BEGINNING TO TRAIN DOWN ACROSS BENTON INTO SOUTHERN HUMPHREYS AND HAVE NOW WORKED DOWN INTO PERRY COUNTY. CLOUD TOPS HAVE BECOME COLDER ACROSS PARTS OF WEST TENNESSEE ADJACENT TO BENTON COUNTY. RUC HAS SHORT WAVE WORKING ACROSS MIDDLE TN IN THE OVERNIGHT HOURS. HAVE ADVISORIES ON-GOING FOR BENTON AND HUMPREYS COUNTIES AND MAY NEED TO ISSUE FOR PERRY BUT WILL HOLD OFF AT THIS TIME SINCE STORMS ARE JUST NOW GETTING INTO PERRY. EXPECT STORMS WILL TRY AND TRAIN ACROSS THESE COUNTIES FOR THE NEXT SEVERAL HOURS. LOOKS LIKE THE BULK OF THE COMPLEX COMING OUT OF WEST TENNESSEE WILL SLIDE MORE SOUTHEASTWARD INTO WESTERN AND SOUTHWEST MIDDLE TENNESSEE AS WE GO THROUGH THE OVERNIGHT HOURS. PRECIP EFFICIENCY OFF 00Z GFS IS REAL HIGH IN WESTERN MIDDLE TN AT 06Z BUT BY 12Z HAS MOVED DOWN ALONG MISSISSIPPI AND ALABAMA BORDER AND OVER ALONG PLATEAU. IF THIS IS CORRECT NORTHERN MIDDLE TN NORTH OF I40 WOULD ESCAPE THE HEAVIER RAINFALL OVERNIGHT. THIS SEEMS TO BE THE CURRENT TREND ANYWAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
In the hours before
Special weather statement, Jul 4, 10:29 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1029 PM CDT SAT JUL 4 2009 TNZ022>024-050430- BENTON-HOUSTON-HUMPHREYS- INCLUDING THE CITIES OF...CAMDEN...ERIN...WAVERLY 1029 PM CDT SAT JUL 4 2009 ...MORE RAIN MOVING INTO BENTON AND HUMPREYS COUNTIES... THUNDERSTORMS HAVE MOVED ACROSS BENTON COUNTY AND ARE NOW CROSSING THE TENNESSEE RIVER INTO HUMPREYS COUNTY. RAINFALL RATES WILL EXCEED 2 INCHES PER HOUR ALONG HIGHWAY 70 THROUGH 1130 PM CDT. THIS WILL CAUSE WATER TO POND ON ROADWAYS AND COULD LEAD TO SMALL STREAMS RUNNING FULL. MOTORISTS ARE URGED NOT TO DRIVE WHERE WATER COVERS THE ROAD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:21 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 4, 9:31 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 4, 11:03 PM CDT | Areal Flood Advisory | OHX | Benton, Humphreys | 3 hr |
| Jul 5, 1:05 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 115 min |
| Jul 5, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 30 min |
| Jul 5, 3:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 5, 4:20 AM CDT | Flash Flood Warning | OHX | Lawrence | 85 min |
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 3 hr |
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Jul 5, 3:39 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| Jul 5, 4:14 PM CDT | Flash Flood Warning | OHX | Wayne | 91 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.